MAUDE Adverse Event Report: OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient¿s age at the time of event is not known.The patient¿s gender is not known.The patient's weight is not known.A review of the manufacturing documentation associated with lot 1765445 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.(b)(4).
 
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit galaxy complex fill coil (640cf0515 / 17625445) became stretched.The coil was withdrawn and another coil was used to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
The healthcare professional reported that during the procedure, the orbit galaxy complex fill coil (640cf0515 / 17625445) became stretched.The coil was withdrawn and another coil was used to complete the procedure.There was no report of patient injury.The non-sterile orbit galaxy tdl complex fill coil 5x15 was received coiled inside of a pouch.The hypotube was inspected and no damages were noted on it.The introducer was found unzipped.The support coil, the gripper and the embolic coil were found outside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper.The embolic coil was found stretched and the suture was found broken.The edges of the broken section of the suture show evidence that appear that it was elongated before it was broken.A review of the manufacturing documentation associated with lot 1765445 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The customer reported failure of the coil being unraveled / stretched during placement was confirmed.The cause of the coil stretched condition was mostly due to excessive force applied on the device.Procedural related factors and handling process appeared to have contributed to the reported failure.The exact cause of the failure cannot be conclusively determined.The reported failure could not be related to the manufacturing process as there are additional inspections in placed to prevent these kinds of failure from leaving the facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7088067
Report Number3008264254-2017-00503
Device Sequence Number1310445
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public(01)10886704030300(11)161202(17)181031(10)17625445
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number640CF0515
Device Catalogue Number640CF0515
Device Lot Number17625445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 11/10/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1